Jump to content
CrazyBoards.org

Eyeball twitching?


Guest Guest_invictus61101_*

Recommended Posts

Guest Guest_invictus61101_*

I take Zoloft, Abilify, and Lamictal.

Lately my right eyeball keeps twitching uncontrollably. It is very annoying and frustrating. Anyone else have this or am I just a freak?

Link to comment
Share on other sites

you might mention it to a doc, particularly if it just started or if it just won't stop. i get weird random twitches all the damn time -- mostly in my left eye or left shoulder -- but i'm not dead yet, if that's any reassurance. i have been told that cutting back on caffeine can be helpful, though i never notice any sort of correlation.

both zoloft and abilify can cause annoying twitches, according to their profiles, so it might be worth telling the pdoc about it.

Link to comment
Share on other sites

  • 3 months later...
Guest Guest_Amy_*

I take Zoloft, Abilify, and Lamictal.

Lately my right eyeball keeps twitching uncontrollably. It is very annoying and frustrating. Anyone else have this or am I just a freak?

You arent a freak. Both of my eyes will twitch from right to left. Sometimes it is just enough for me to feel a bit off, too dizzy to drive or so dizzy I cant walk without something to balance on. It did it once every few years but it got more frequent after I was diagnosed with Bipolar Disorder and I am on Lamictal. I dont think the lamictal causes the eye ball twitches but there could be a relationship between the two since lamictal is primarily used to treat Epilepsy. I went to a neurologist about 5 years ago and he said it was a weird type of migraine where its just eye ball twitches and no pain. It has come back like a vengeance this last two months so I am going back to another doc since I have a feeling this is tied more two epilepsy than migranes. I'll let you know what I find out.

Link to comment
Share on other sites

You arent a freak. Both of my eyes will twitch from right to left. Sometimes it is just enough for me to feel a bit off, too dizzy to drive or so dizzy I cant walk without something to balance on. It did it once every few years but it got more frequent after I was diagnosed with Bipolar Disorder and I am on Lamictal. I dont think the lamictal causes the eye ball twitches but there could be a relationship between the two since lamictal is primarily used to treat Epilepsy. I went to a neurologist about 5 years ago and he said it was a weird type of migraine where its just eye ball twitches and no pain. It has come back like a vengeance this last two months so I am going back to another doc since I have a feeling this is tied more two epilepsy than migranes. I'll let you know what I find out.

Does nystagmus - an involuntary, rapid, rhythmic movement of the eyeball - sound like the problem?

Apparently it can be a side-effect of lithium and antiseizure medications ([eMedicine].)

If the problem was your eyelids twitching - blepharospasm - that can be an uncommon side effect of Abilify.

So it could be an annoying side effect, or a migraine symptom, or other stuff ... Nystagmus at least can be a symptom of some uncommon but nasty problems, so it's best to discuss it all with your doctor.

Until then, don't watch too much TV with cutesy blinking pocket monsters, just in case!

Link to comment
Share on other sites

I think nystagmus is just moving from side to side of the eyes, not blinking or anything like that.

I have the moving side to side thing. It's way messed up and a little bit disorienting for a second or so. You can feel it in the back of your eyes that something not quite right just went on.

Link to comment
Share on other sites

  • 3 weeks later...

My left eye began twitching (towards the outter corner) several times per day a few weeks ago. I mentioned it briefly to the pdoc and she said it was probably just a nerve. Could it be a coincidence that we are all on Lamictal? ;)

Link to comment
Share on other sites

  • 11 months later...
Guest Christine

I myself take Lamictal (100 mg) per day. My doctor suggested that my body could not take the 100 mg all at one time (i was taking it at night)... he suggested breaking the pill in half and taking 1/2 at night and the other 1/2 in the AM.... has worked for the most part... except when I start my menstral cycle...then of course things are always different.

I take Zoloft, Abilify, and Lamictal.

Lately my right eyeball keeps twitching uncontrollably. It is very annoying and frustrating. Anyone else have this or am I just a freak?

You arent a freak. Both of my eyes will twitch from right to left. Sometimes it is just enough for me to feel a bit off, too dizzy to drive or so dizzy I cant walk without something to balance on. It did it once every few years but it got more frequent after I was diagnosed with Bipolar Disorder and I am on Lamictal. I dont think the lamictal causes the eye ball twitches but there could be a relationship between the two since lamictal is primarily used to treat Epilepsy. I went to a neurologist about 5 years ago and he said it was a weird type of migraine where its just eye ball twitches and no pain. It has come back like a vengeance this last two months so I am going back to another doc since I have a feeling this is tied more two epilepsy than migranes. I'll let you know what I find out.

Link to comment
Share on other sites

I have the moving side to side thing. It's way messed up and a little bit disorienting for a second or so. You can feel it in the back of your eyes that something not quite right just went on.

MmmHmmm....I feel like my eyes are behaving reptilian. You know how alligators (?) blink their eyes with that thin layer briefly covering their eyeball? That's how I've pictured it lately. It also feels like my eyes are trying to reset themselves. Very bizarre. I take Lamictal, Lithium and carbemazepine, so I don't know who to blame.

I've also had just "plain" twitchs that usually went away after a few weeks.

But the side to side thing....totally freaky.

Peace,

Phoenix

Link to comment
Share on other sites

  • 1 year later...
Guest wonky eye

I have the moving side to side thing. It's way messed up and a little bit disorienting for a second or so. You can feel it in the back of your eyes that something not quite right just went on.

MmmHmmm....I feel like my eyes are behaving reptilian. You know how alligators (?) blink their eyes with that thin layer briefly covering their eyeball? That's how I've pictured it lately. It also feels like my eyes are trying to reset themselves. Very bizarre. I take Lamictal, Lithium and carbemazepine, so I don't know who to blame.

I've also had just "plain" twitchs that usually went away after a few weeks.

But the side to side thing....totally freaky.

Peace,

Phoenix

This could be superior oblique myokymia. If the eyeball itself is twitching that is something you need to look into with the doctor - usually a neurologist or a opthalmologist. If it is your eye ball itself actually moving and not the eyelid then it is either superior oblique myokymia which is benign but very annoying and makes driving and even walking sometimes difficult or it's something much worse which you need treatment more SOON!

Link to comment
Share on other sites

  • 4 weeks later...

That is good to know about nystagmus. It is one of the tests used by Police to determine if you are intoxicated. So if you are ever pulled over, and they ask you to follow their light or finger with your eyes, make sure they know you are on a medication that causes it, or you are going to get arrested. You may still get arrested, but you *definitely* will if you don't bring it up. I can't do the little physical tests, either, because of my joint injuries.

I don't drink and drive, but I worry all the time about being pulled over for it, because I wouldn't pass any of their sobriety tests even sober.

Link to comment
Share on other sites

  • 4 months later...
Guest Adesh

My eyeball twitching began about 7 years ago. I year later I had my first siezure. I went on dilantin after that, my seizures was controlled after that but the eyeball twitches continued. I had two seizures after that when I skipped my medication. I also suffered excruciating pain from my right ayeball to the back of my head once while I was in an aircraft which was landing. Anyone out there can relate to that?

Link to comment
Share on other sites

  • 2 months later...
Guest jenn  griffin

Hi,

My left eyeball twitches and has no cause. I'm not on any meds whatsoever. Sometimes it goes away and then out of the blue, the twitches return. I used to think it was hormonal but I'm really not sure. I've experienced the twitchy eye thing off and on for over twelve years.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...